We study the Fisher information (FI) matrix of Markov switching vector autoregressive moving average (MS VARMA) models and derive an explicit expression in closed form for the asymptotic FI matrix of the underlying model. Our result is more general than the available one in the literature for linear VARMA models, which has been recently studied in Bao and Hua (2014), in two respects. First, we treat the variance of the error term in a more general setting rather than considering it as a nuisance parameter. Then, we consider non-trivial intercept in the MS VARMA model. Under general conditions, the asymptotic FI matrix can be used to derive the asymptotic covariance matrix of the Gaussian maximum likelihood estimator of the model parameters. Some examples and numerical applications illustrate the results.

Asymptotic Fisher information matrix of Markov switching VARMA models / Cavicchioli, Maddalena. - In: JOURNAL OF MULTIVARIATE ANALYSIS. - ISSN 0047-259X. - 157:(2017), pp. 124-135. [10.1016/j.jmva.2017.03.004]

Asymptotic Fisher information matrix of Markov switching VARMA models

CAVICCHIOLI, MADDALENA
2017

Abstract

We study the Fisher information (FI) matrix of Markov switching vector autoregressive moving average (MS VARMA) models and derive an explicit expression in closed form for the asymptotic FI matrix of the underlying model. Our result is more general than the available one in the literature for linear VARMA models, which has been recently studied in Bao and Hua (2014), in two respects. First, we treat the variance of the error term in a more general setting rather than considering it as a nuisance parameter. Then, we consider non-trivial intercept in the MS VARMA model. Under general conditions, the asymptotic FI matrix can be used to derive the asymptotic covariance matrix of the Gaussian maximum likelihood estimator of the model parameters. Some examples and numerical applications illustrate the results.
2017
157
124
135
Asymptotic Fisher information matrix of Markov switching VARMA models / Cavicchioli, Maddalena. - In: JOURNAL OF MULTIVARIATE ANALYSIS. - ISSN 0047-259X. - 157:(2017), pp. 124-135. [10.1016/j.jmva.2017.03.004]
Cavicchioli, Maddalena
File in questo prodotto:
File Dimensione Formato  
final_publication_JMVA.pdf

Open access

Tipologia: Versione pubblicata dall'editore
Dimensione 441.03 kB
Formato Adobe PDF
441.03 kB Adobe PDF Visualizza/Apri
Pubblicazioni consigliate

Licenza Creative Commons
I metadati presenti in IRIS UNIMORE sono rilasciati con licenza Creative Commons CC0 1.0 Universal, mentre i file delle pubblicazioni sono rilasciati con licenza Attribuzione 4.0 Internazionale (CC BY 4.0), salvo diversa indicazione.
In caso di violazione di copyright, contattare Supporto Iris

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/11380/1130339
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 18
  • ???jsp.display-item.citation.isi??? 15
social impact